Alert archive / South Carolina / Lake Wind Advisories in 2006

Lake Wind Advisory 21, NWS Charleston, SC

April 8, 2006Berkeley County, South Carolina

NWS Charleston, SC issued this lake wind advisory at Apr 8, 2006, 5:31 PM EDT for Berkeley County, South Carolina. It took effect at Apr 9, 2006, 4:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2006, 5:31 PM EDT (21:31 UTC)
In effect from
Apr 9, 2006, 4:00 AM EDT
Expired
Apr 9, 2006, 3:55 PM EDT
In force
12 hr
Issued by
NWS Charleston, SC

County Berkeley County, SC

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
516 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCHS 082131
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
531 PM EDT SAT APR 8 2006

...STRONG WINDS TO AGAIN DEVELOP ON LAKE MOULTRIE LATE TONIGHT AND SUNDAY...

SCZ045-090300-
/O.CAN.KCHS.LW.Y.0020.000000T0000Z-060409T0000Z/
/O.NEW.KCHS.LW.Y.0021.060409T0800Z-060409T2000Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
531 PM EDT SAT APR 8 2006

...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE...
...LAKE WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EDT SUNDAY FOR 
LAKE MOULTRIE...

THE LAKE WIND ADVISORY THAT WAS IN EFFECT FOR LAKE MOULTRIE
THROUGH THIS EVENING HAS BEEN CANCELED. A NEW LAKE WIND ADVISORY
IS NOW IN EFFECT FROM 4 AM TO 4 PM EDT SUNDAY.

WINDS HAVE TEMPORARILY DROPPED OFF ACROSS LAKE MOULTRIE AS THE
LINE OF STRONG AND SEVERE WEATHER THAT MOVED THROUGH EARLIER THIS
AFTERNOON AS LEFT MORE STABLE CONDITIONS IN ITS WAKE.

HOWEVER...MARINERS ON LAKE MOULTRIE SHOULD BE PREPARED FOR AN
ABRUPT SHIFTING OF WINDS TO THE NORTH AFTER MIDNIGHT AS A STRONG
COLD FRONT MOVES THROUGH THE AREA. BEHIND THE FRONT WINDS WILL
INCREASE DRAMATICALLY TO AT LEAST 20 KNOTS...BUT WITH OCCASIONAL
HIGHER GUSTS.

WINDS WILL SHIFT TO MORE NORTHEAST AT 20 TO 25 KNOTS ON
SUNDAY...BEFORE DECREASING TO LESS THAN 20 KT BY LATE IN THE DAY.

MARINERS ON LAKE MOULTRIE SHOULD BE PREPARED FOR THE SHIFTING AND
INCREASING IN WINDS AFTER MIDNIGHT...AS LAKE WATERS BECOME CHOPPY
TO ROUGH...ESPECIALLY IN EXPOSED AREAS. 

USE EXTREME CAUTION IF NAVIGATING ACROSS LAKE MOULTRIE TONIGHT AND
SUNDAY.

MARINERS ON LAKE MOULTRIE ARE ENCOURAGED TO RELAY REAL TIME WIND
REPORTS TO THE NATIONAL WEATHER SERVICE. PLEASE CALL TOLL FREE AT
1-888-383-2024 AND LEAVE A MESSAGE.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

$$

33
4 follow-up statements
000 
WWUS72 KCHS 090246
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1046 PM EDT SAT APR 8 2006

SCZ045-091000-
/O.CON.KCHS.LW.Y.0021.060409T0800Z-060409T2000Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
1046 PM EDT SAT APR 8 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EDT
SUNDAY FOR LAKE MOULTRIE...

MARINERS ON LAKE MOULTRIE SHOULD BE PREPARED FOR AN ABRUPT
SHIFTING OF WINDS TO THE NORTH AFTER MIDNIGHT TONIGHT AS A STRONG
COLD FRONT MOVES THROUGH THE AREA. BEHIND THE FRONT WINDS WILL
INCREASE DRAMATICALLY TO AT LEAST 20 KNOTS WITH OCCASIONAL HIGHER
GUSTS.

WINDS WILL SHIFT TO MORE NORTHEAST AT 20 TO 25 KNOTS ON DURING THE
DAY ON SUNDAY...BEFORE DECREASING TO LESS THAN 20 KT BY LATE IN
THE DAY.

MARINERS ON LAKE MOULTRIE SHOULD BE PREPARED FOR THE SHIFTING AND
INCREASING IN WINDS AFTER MIDNIGHT...AS LAKE WATERS BECOME CHOPPY
TO ROUGH...ESPECIALLY IN EXPOSED AREAS.

USE EXTREME CAUTION IF NAVIGATING ACROSS LAKE MOULTRIE THROUGH
SUNDAY AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

$$
000 
WWUS72 KCHS 090645
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
245 AM EDT SUN APR 9 2006

SCZ045-091530-
/O.CON.KCHS.LW.Y.0021.060409T0800Z-060409T2000Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
245 AM EDT SUN APR 9 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON FOR LAKE MOUTLRIE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH GUSTS TO 30
KNOTS ON LAKE MOULTRIE THIS MORNING BEHIND A STRONG COLD FRONT.
WINDS WILL BEGIN TO SUBSIDE DURING THE AFTERNOON HOURS AS HIGH PRESSURE
SINKS INTO THE REGION. THE OPEN LAKE WATERS WILL BECOME CHOPPY TO
ROUGH...ESPECIALLY IN EXPOSED AREAS...SO MARINERS ARE URGED TO
USE EXTREME CAUTION ON THE LAKE TODAY.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

MARINERS ON LAKE MOULTRIE ARE ENCOURAGED TO RELAY REAL TIME
WIND REPORTS TO THE NATIONAL WEATHER SERVICE TODAY. PLEASE CALL
THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 
1-888-383-2024 AND LEAVE A MESSAGE.

$$
000 
WWUS72 KCHS 091346
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
946 AM EDT SUN APR 9 2006

SCZ045-092000-
/O.CON.KCHS.LW.Y.0021.000000T0000Z-060409T2000Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
946 AM EDT SUN APR 9 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON FOR LAKE MOULTRIE...

NORTHEAST WINDS WILL CONTINUE AT 20 TO OCCASIONALLY 25 KNOTS EARLY
THIS AFTERNOON...BEFORE DECREASING TO 15 KNOTS BY LATE IN THE DAY
ACROSS LAKE MOULTRIE. AS A RESULT...THE LAKE WIND ADVISORY REMAINS
IN EFFECT FOR LAKE MOULTRIE THROUGH 4 PM EDT.

WITH WINDS THIS STRONG...THE LAKE WATERS WILL BE CHOPPY TO
ROUGH...ESPECIALLY IN EXPOSED AREAS. THEREFORE...MARINERS ARE
URGED TO USE EXTREME CAUTION ON THE LAKE THIS AFTERNOON.

MARINERS ON LAKE MOULTRIE ARE ENCOURAGED TO RELAY REAL TIME WIND
REPORTS TO THE NATIONAL WEATHER SERVICE IN CHARLESTON. PLEASE
CALL TOLL FREE AT 1-888-383- 2024 AND LEAVE A MESSAGE.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL
WEATHER SERVICE IN CHARLESTON.

ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT
WWW.WEATHER.GOV/CHS.

$$

33
000 
WWUS72 KCHS 091955
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT SUN APR 9 2006

SCZ045-092100-
/O.CAN.KCHS.LW.Y.0021.000000T0000Z-060409T2000Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
355 PM EDT SUN APR 9 2006

...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE...

ALTHOUGH THERE WILL CONTINUE TO BE OCCASIONAL GUSTS NEAR 20 KNOTS
ACROSS LAKE MOULTRIE THIS EVENING...SUSTAINED WINDS WILL ONLY BE
NEAR 15 KNOTS. THEREFORE...THE NATIONAL WEATHER SERVICE IN
CHARLESTON HAS CANCELLED THE LAKE WIND ADVISORY FOR LAKE MOULTRIE.

$$

33

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 8, 3:09 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 8, 3:09 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT SAT APR 8 2006

DUE TO ONGOING SEVERE WX...THE AFTERNOON FCST PACKAGE WILL BE
DELAYED. PRODUCTS SHOULD BE AVAILABLE STARTING BETWEEN 4 AND 5 PM
EDT /20-21Z/. A MORE COMPETE AFD WILL LIKELY BE AVAILABLE AT THAT
TIME AS WELL.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045 UNTIL 8 PM TODAY.
MARINE...SMALL CRAFT ADVISORY FOR AMZ330-350-352-374.

&&

33
Hazardous weather outlook, Apr 8, 3:30 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EST SAT APR 8 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-091000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
230 PM EST SAT APR 8 2006

...TORNADO WATCH IN EFFECT UNTIL 9 PM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.SEVERE WEATHER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT
THE REGION THIS AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT.
CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES. REFER
TO THE TORNADO WATCH...ALONG WITH ANY SPECIAL WEATHER STATEMENTS OR
WARNINGS FOR ADDITIONAL INFORMATION.

.LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE
UNTIL 8 PM TONIGHT. WINDS WILL INCREASE TO 20 KNOTS AND GUSTS AS
HIGH AS 30 KNOTS MAY OCCUR NEAR THE LAKE SHORE. WINDS MAY BRIEFLY
DROP THIS EVENING AHEAD OF A STRONG COLD FRONT BUT WILL QUICKLY
SURGE TO 20 TO 25 KNOTS BEHIND THE FRONT AS STRONG HIGH PRESSURE
BUILDS INTO THE REGION. ANOTHER LAKE WIND ADVISORY WILL LIKELY BE
NEEDED TONIGHT. REFER TO THE LATEST NON-PRECIPITATION STATEMENT AND
RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
.RIP CURRENTS...THERE WILL BE AN INCREASING RISK FOR RIP CURRENTS
SUNDAY THROUGH TUESDAY AS MODERATE NORTHEAST WINDS DEVELOP ALONG THE
COAST AND THE ADJACENT COASTAL WATERS. THE RISK WILL BE HIGHEST
ALONG THE BEACHES OF NORTH COASTAL GEORGIA.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY.

JRL

In the hours before

Local storm report, Apr 8, 4:30 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             3 N DANIEL ISLAND       32.92N 79.90W
04/08/2006  E0.50 INCH       BERKELEY           SC   TRAINED SPOTTER

&&

PJM
Local storm report, Apr 8, 4:33 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             NORTH CHARLESTON        32.85N 79.97W
04/08/2006  M0.75 INCH       CHARLESTON         SC   PUBLIC

0420 PM     HAIL             BLOOMINGDALE            32.13N 81.30W
04/08/2006  M1.00 INCH       CHATHAM            GA   PUBLIC

0426 PM     HAIL             POOLER                  32.12N 81.25W
04/08/2006  M1.75 INCH       CHATHAM            GA   TRAINED SPOTTER

            ANOTHER REPORT OF PEA HAIL ALSO RECEIVED.

&&

JRL
Special weather statement, Apr 8, 4:38 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT SAT APR 8 2006

GAZ137-138-082130-
INLAND LIBERTY-LONG-
438 PM EDT SAT APR 8 2006

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND LIBERTY COUNTY
THROUGH 530 PM EDT...

AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF AIMAR...OR ABOUT 4 MILES
NORTHEAST OF LUDOWICI...MOVING NORTHEAST AT 45 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WALTHOURVILLE...GUM
BRANCH...ELIM...CREEK ISLAND...ALLENHURST...AIMAR...WILDWOOD...MILL
CREEK...LIVE OAK AND SCREVEN FORK THROUGH 530 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

24
Local storm report, Apr 8, 4:39 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             WEST ASHLEY             32.80N 80.01W
04/08/2006  E0.88 INCH       CHARLESTON         SC   TRAINED SPOTTER

&&

33
Local storm report, Apr 8, 4:50 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             MOUNT PLEASANT          32.79N 79.86W
04/08/2006  M1.00 INCH       CHARLESTON         SC   NWS EMPLOYEE

            HAIL COVERS THE GROUND.

0433 PM     HAIL             SAVANNAH                32.08N 81.10W
04/08/2006  M0.75 INCH       CHATHAM            GA   PUBLIC

&&

JRL
Local storm report, Apr 8, 5:08 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             HILTON HEAD ISLAND      32.22N 80.75W
04/08/2006  M0.75 INCH       BEAUFORT           SC   TRAINED SPOTTER

0507 PM     TSTM WND DMG     HILTON HEAD ISLAND      32.22N 80.75W
04/08/2006                   BEAUFORT           SC   PUBLIC

            SECONDHAND REPORTS OF TREES DOWN IN HILTON HEAD AND
            BLUFFTON.

&&

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:29 PM EDTLake Wind AdvisoryCHSBerkeley21 hr
Apr 8, 1:17 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton28 min
Apr 8, 1:44 PM EDTSevere Thunderstorm WarningCHSColleton31 min
Apr 8, 2:13 PM EDTSevere Thunderstorm WarningCHSDorchester32 min
Apr 8, 2:25 PM EDTSevere Thunderstorm WarningCHSBerkeley65 min
Apr 8, 3:04 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester41 min
Apr 8, 3:42 PM EDTSevere Thunderstorm WarningCHSCharleston63 min
Apr 8, 3:49 PM EDTSevere Thunderstorm WarningCHSColleton26 min
Apr 8, 3:54 PM EDTSevere Thunderstorm WarningCHSDorchester51 min
Apr 8, 4:13 PM EDTSevere Thunderstorm WarningCHSBerkeley32 min
Apr 8, 4:28 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper62 min
Apr 8, 4:29 PM EDTTornado WarningCHSBerkeley, Charleston46 min

Nearby

Lake Wind Advisories in South Carolina, 2006Every lake wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.